Dense Smoke, Gadsden
- When
- January 28, 11:40 PM EST to January 29, 3:00 AM EST
- Where
- Gadsden forecast zone
- Reported by
- State Official
- Coordinates
- 30.580, -84.614 (the zone’s center; the record gives no point)
The state Emergency Operations Center reported that dense smoke and possible road closures were occurring in the vicinity of Highway 20 and Smith Creek Road in far western Leon county. This smoke had settled to the ground from a prescribed burn in the area earlier in the day.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
The state Emergency Operations Center reported that dense smoke and possible road closures were occurring in the vicinity of Highway 20 and Smith Creek Road in far western Leon county. This smoke had settled to the ground from a prescribed burn in the area earlier in the day. The smoke affected a small area of extreme western Leon, extreme east-central Liberty, and extreme southern Gadsden counties. A dense smoke advisory was issued through 3 am EST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 28, 8:32 PM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
832 PM EST Sat Jan 28 2012
.UPDATE...
A dry cold front will pass through the area tonight with little
impact. Minor updates were made to the hourly temperature,
dewpoint, and wind forecasts for the overnight hours, but the
previous low temperature forecast was essentially unchanged.
&&
.AVIATION...
(Through 00z Monday) A dry cold front is passing through the
region, leaving us with clear skies and cooler temperatures for
the next 24 hours. Expect VFR conditions through the period. Winds
will be at around 5 knots or less from the northwest overnight,
increasing after sunrise and becoming more northerly at 5 to 10
knots.
&&
.MARINE...
Winds and seas are expected to briefly increase to advisory levels
across the western legs tonight in the wake of the cold front
with cautionary conditions for the remainder of the area. Winds
will swing around to the east on Monday and drop below advisory
levels, but they will likely to be at or near cautionary criteria
across the entire marine area through at least Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 40 65 28 67 35 / 0 0 0 0 0
Panama City 43 65 39 66 45 / 0 0 0 0 0
Dothan 37 61 32 66 42 / 0 0 0 0 0
Albany 35 62 30 65 37 / 0 0 0 0 0
Valdosta 38 64 31 66 37 / 0 0 0 0 0
Cross City 40 69 31 69 38 / 0 0 0 0 0
Apalachicola 46 64 34 64 44 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Red Flag Warning from 11 AM to 6 PM CST Sunday for Coffee-Dale-
Geneva-Henry-Houston.
Fire Weather Watch Monday afternoon for Coffee-Dale-Geneva-Henry-
Houston.
GA...Red Flag Warning from Noon to 7 PM EST Sunday for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
Fire Weather Watch Monday afternoon for Baker-Ben Hill-Berrien-
Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
FL...None.
GM...Small Craft Advisory from 1 AM to 10 AM EST Sunday for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
DVD/MooreHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 844 PM EST SAT JAN 28 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-291200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 844 PM EST SAT JAN 28 2012 /744 PM CST SAT JAN 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES MAY FALL INTO THE 34 TO 36 DEGREE RANGE OVER PARTS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...BUT DRY AIR AND WINDS WILL LIMIT THE POTENTIAL FOR FROST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LIGHT FREEZE IS FORECAST FOR MANY AREAS ON SUNDAY NIGHT. THE NEXT RAIN CHANCE IS EXPECTED AROUND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GMZ730-750-755-765-770-775-291200- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 844 PM EST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR AREAS WEST OF APALACHICOLA TONIGHT INTO SUNDAY MORNING FOR NORTHERLY WINDS AROUND 20 KNOTS. SEAS ARE EXPECTED TO BUILD TO 5 TO 7 FEET WELL OFFSHORE. FOR AREAS EAST OF APALACHICOLA...SMALL CRAFT SHOULD EXERCISE CAUTION DUE TO NORTHERLY WINDS OF 15 TO 20 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ELEVATED WINDS AND SEAS WILL CONTINUE OVER THE COASTAL WATERS THROUGH TUESDAY. THE NEXT RAIN CHANCE IS EXPECTED AROUND WEDNESDAY...AND A FEW THUNDERSTORMS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
The national radar mosaic for the moment the first event began.
3 dense smoke. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, January 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355126, 355127, 355128.